Alert archive / New Mexico / Areal Flood Advisories in 2012
Areal Flood Advisory 310, NWS Albuquerque, NM
NWS Albuquerque, NM issued this areal flood advisory at Sep 10, 2012, 3:04 PM MDT for Catron County, Cibola County, New Mexico. It was in force for 116 min.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2012, 3:04 PM MDT (21:04 UTC)
- Expired
- Sep 10, 2012, 5:00 PM MDT
- In force
- 116 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Catron County, NM, Cibola County, NM
The radar
The Flagstaff radar (KFSX), 205 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667
WGUS85 KABQ 102104
FLSABQ
FLOOD ADVISORY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT MON SEP 10 2012
NMC003-006-102300-
/O.NEW.KABQ.FA.Y.0310.120910T2104Z-120910T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATRON-CIBOLA-
304 PM MDT MON SEP 10 2012
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED AN
* ARROYO AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHWESTERN CATRON COUNTY IN WEST CENTRAL NEW MEXICO
SOUTHWESTERN CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 500 PM MDT
* AT 302 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN BETWEEN SALT LAKE AND THE ARIZONA BORDER. THESE STORMS
WERE MOVING NORTHEAST AROUND 10 MPH. UP TO ONE INCH OF RAIN MAY
HAVE ALREADY FALLEN IN THIS AREA...AND BETWEEN ONE HALF AND ONE
INCH OF ADDITIONAL RAINFALL IS POSSIBLE. THIS MAY IMPACT ST.
JOHNS ROAD...PINA RANCH ROAD...AND COUNTY HIGHWAY 35A. AREAS NEAR
FENCE LAKE MAY ALSO BE IMPACTED.
* STRONG FLOWS AND HIGH WATER LEVELS ARE EXPECTED IN ARROYOS...SMALL
STREAMS AND OVER LOW WATER CROSSINGS. THIS INCLUDES AGUA FRIA
CREEK...AND CARRIZO WASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3432 10905 3460 10906 3468 10906 3469 10904
3469 10858 3431 10883 3430 10906
$$
34What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Sep 10, 3:01 PM MDT, 3 minutes earlier.
Area forecast discussion, Sep 10, 3:01 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 PM MDT MON SEP 10 2012 .DISCUSSION... ...ACTIVE WEATHER EXPECTED THROUGH THE END OF THE WORK WEEK... DEEP SUBTROPICAL MOISTURE ADVANCING NORTH AND EASTWARD OUT OF NORTHWEST MEXICO AND ARIZONA IN ASSOCIATION WITH A WELL DEFINED UPPER WAVE WILL FOCUS SCATTERED TO NUMEROUS SHOWERS AND STORMS OVER CENTRAL AND WESTERN NM TONIGHT THROUGH WEDNESDAY. THEREAFTER ANOTHER STRONG COLD FRONT WILL SHIFT SOUTH DOWN THE E PLAINS PROVIDING A SECOND FOCUS FOR MORE RAIN AND COLDER TEMPERATURES. OVERALL MADE ONLY A FEW CHANGES TO THE ONGOING FORECAST AS TRENDS CONTINUE TO INDICATE OUR HIGH PWAT ENVIRONMENT WILL COMBINE WITH UPPER DYNAMICS TO PRODUCE LOCALLY HVY RAINFALL OVER CENTRAL AND WESTERN NM...ESPECIALLY TUESDAY AND WEDNESDAY. RAISED POPS FOR HIGH TERRAIN AREAS AND LOWERED TEMPS A TAD FOR THE WEST UNDER THE MAIN MONSOON MOISTURE PLUME. FLASH FLOOD POTENTIAL WILL INCREASE FOR CENTRAL/WESTERN NM HOWEVER ANTECEDENT CONDITIONS ARE NOT AS GREAT AS SEVERAL WEEKS AGO AND STORMS WILL BE MOVING NEAR 20KTS. TRAINING CELLS COULD PRODUCE FLASH FLOODING ESPECIALLY OVER BURN SCARS. VEERING OF MID AND UPPER LEVEL WINDS WILL DEEPEN SURFACE TROUGHING OVER THE E PLAINS WHERE TEMPS WILL SURGE 10 TO 15F ABV NORMAL AGAIN TUESDAY AND OVER THE SE PLAINS WEDNESDAY. SOME BREEZY CONDITIONS ARE ALSO EXPECTED AS THE TROUGH DEEPENS TO NEAR 1000MB. A COLD FRONTAL BOUNDARY AIDED BY CONVECTION OVER THE NE PLAINS WILL SHIFT SOUTH LATE WEDNESDAY...THEN BE REINFORCED BY STRENGTHENING SFC HIGH PRESSURE ALONG THE FRONT RANGE WEDNESDAY NIGHT. GUIDANCE SHOWS DRAMATICALLY COOLER TEMPS ONCE AGAIN WITH THIS FRONT ALONG WITH MODERATE TO STRONG GAP WINDS IN THE RIO GRANDE VALLEY. ANOTHER MORE POTENT UPPER WAVE WILL DIG SOUTH ACROSS THE CENTRAL ROCKIES TOWARD NM FRIDAY AND SATURDAY. HPC QPF INDICATES A LARGE AREA OF POTENTIALLY SIGNIFICANT RAINFALL FOR THE EAST SLOPES ACROSS THE PLAINS THURSDAY TO FRIDAY AIDED BY THE APPROACHING TROUGH. RAISED POPS EVEN FURTHER TO REFLECT INCREASING CONFIDENCE. THE 12Z ECMWF CONTINUES TO SHOW 700MB TEMPS BTWN +2C AND +4C ACROSS THE E HALF OF OUR CWA...WHICH WOULD TRANSLATE TO HIGHS 15 TO 20F BLW NORMAL. THE GFS IS WEAKER AND MILDER WITH THE STORM SYSTEM BUT STILL VERY CHILLY WITH LIGHT TO MODERATE QPF. GUYER && .FIRE WEATHER... THE UPPER LOW OVER THE NORTHERN BAJA PENINSULA FINALLY BEGAN TO TRACK TOWARD NEW MEXICO TODAY. MONSOON MOISTURE CONTINUES TO SURGE NORTHWARD INTO CENTRAL AND WESTERN NM AHEAD OF THE COUNTER CLOCKWISE CIRCULATING LOW. THIS MOISTURE WILL CONTINUE TO FEED SCATTERED TO ISOLATED WETTING THUNDERSTORMS MAINLY ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN THIS EVENING. IN THE EAST...A LEE TROUGH THAT DEVELOPED LAST NIGHT AND TODAY WILL DEEPEN WITH ANOTHER BREEZY AFTERNOON ON TUESDAY. THE DOWNSLOPING FLOW WILL KEEP TEMPERATURES ABOVE NORMAL ACROSS THE PLAINS FOR ANOTHER DAY. HIGHS WILL PEAK ABOUT 12 DEGREES ABOVE NORMAL FROM CLAYTON TO TUCUMCARI TUESDAY. THE LOW PRESSURE CIRCULATION WILL WEAKEN AND OPEN INTO A TROUGH BEFORE IT CROSSES THE FOUR CORNERS REGION TUESDAY NIGHT AND THE REST OF NORTHERN NM WEDNESDAY. WITH PLENTY OF MOISTURE IN PLACE...SCATTERED TO NUMEROUS WETTING SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND NORTH CENTRAL AREAS TUESDAY. OTHERWISE SCATTERED TO ISOLATED CELLS ARE EXPECTED...BUT PRECIPITATION PROBABLY WONT BEGIN TO CROSS THE PLAINS UNTIL TUESDAY EVENING/NIGHT. WEDNESDAY AFTERNOON AND NIGHT...THE FAVORED AREA FOR PRECIPITATION WILL SPREAD TO INCLUDE NE AND E CENTRAL AREAS AS A STRONG BACK DOOR COLD FRONT PLUNGES SOUTHWARD INTO THE PLAINS. THE BACK DOOR COLD FRONT WILL SQUEEZE THROUGH GAPS IN THE CENTRAL MOUNTAIN CHAIN WITH A GUSTY EAST CANYON WIND IN THE RIO GRANDE VALLEY LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THE ECMWF MOS HAS BEEN FORECASTING SLOWER WIND GUSTS WITH EACH NEW MODEL RUN...BUT THEY STILL LOOK TO PEAK FROM 35 TO PERHAPS 45 MPH IN ALBUQUERQUE THURSDAY EVENING. MEANWHILE...A SECOND UPPER TROUGH WILL DEEPEN OVER NM JUST AS THE FIRST TROUGH FROM THE BAJA PASSES THE STATE. COMBINED WITH THE FRONT...GOOD FORCING WILL BE IN PLACE FOR SCATTERED TO NUMEROUS SHOWERS AND PERHAPS A FEW THUNDERSTORMS ALONG AND EAST OF THE CONTINENTAL DIVIDE TO NEW MEXICOS EASTERN BORDER THURSDAY. DRIER AIR MAY FUNNEL INTO THE STATE FROM THE NW FRIDAY AS THE SECOND UPPER TROUGH EXITS SE. HOWEVER...THE JURY IS STILL OUT ON THIS POSSIBILITY...BECAUSE THE ECMWF DEVELOPS A THIRD TROUGH OVER THE NM/AZ BORDER. 44 && .AVIATION... 18Z TAF CYCLE SATELLITE IMAGERY SHOWS THE BAJA UPPER LOW FINALLY BEGINNING TO MOVE TOWARD NM. WITH ABUNDANT MONSOON MOISTURE OVER CENTRAL/WESTERN NM...LOOK FOR AN UPTICK TO SCT TO ISOLD TS/SHRA W OF THE RIO GRANDE THIS AFTN/EVENING AND SPOTTIER ACTIVITY AS FAR E AS THE E SLOPES OF THE CENTRAL MTN CHAIN. SOME STORMS WILL BE CAPABLE OF HEAVY RAIN THAT BRIEFLY OBSCURES MTN TOPS AND/OR SLOPES. A FEW CELLS MAY LINGER LATE TONIGHT MAINLY ALONG AND W OF THE CONTDVD. THE UPPER LEVEL SYSTEM WILL APPROACH THE FOUR CORNERS TUESDAY WITH BETTER DYNAMICS FOR TS/SHRA ACROSS NM. SCT TO NMRS CELLS ARE EXPECTED W OF THE RIO GRANDE WITH SCT TO ISOLD ACTIVITY FARTHER EAST ONTO THE PLAINS. SW WINDS WILL ALSO BE GUSTY ACROSS THE PLAINS TODAY AND ESPECIALLY TUESDAY DUE TO A STRENGTHENING LEE SURFACE TROUGH. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 79 57 75 / 30 40 50 40 DULCE........................... 42 76 43 70 / 30 40 50 60 CUBA............................ 49 76 50 72 / 40 50 60 70 GALLUP.......................... 50 75 51 75 / 40 40 40 50 EL MORRO........................ 49 71 49 70 / 40 40 50 50 GRANTS.......................... 49 75 49 72 / 40 40 50 60 QUEMADO......................... 52 70 53 70 / 40 60 50 50 GLENWOOD........................ 52 76 53 75 / 30 40 30 30 CHAMA........................... 48 70 49 65 / 30 50 60 70 LOS ALAMOS...................... 55 77 56 70 / 30 40 50 70 PECOS........................... 54 76 55 71 / 20 30 30 60 CERRO/QUESTA.................... 51 76 52 68 / 30 30 40 70 RED RIVER....................... 43 68 44 59 / 20 50 40 70 ANGEL FIRE...................... 39 71 41 64 / 20 40 40 70 TAOS............................ 46 81 48 72 / 30 30 40 60 MORA............................ 50 75 51 68 / 10 30 30 70 ESPANOLA........................ 52 85 53 77 / 20 30 30 50 SANTA FE........................ 54 78 55 72 / 30 30 40 60 SANTA FE AIRPORT................ 55 82 56 75 / 30 30 30 50 ALBUQUERQUE FOOTHILLS........... 60 81 61 77 / 30 30 40 50 ALBUQUERQUE HEIGHTS............. 62 83 63 79 / 30 30 30 40 ALBUQUERQUE VALLEY.............. 58 84 60 81 / 30 30 30 40 ALBUQUERQUE WEST MESA........... 61 84 62 80 / 30 30 30 40 LOS LUNAS....................... 56 82 58 80 / 20 30 30 30 RIO RANCHO...................... 61 84 62 79 / 30 30 30 50 SOCORRO......................... 62 83 63 80 / 20 30 30 30 SANDIA PARK/CEDAR CREST......... 53 77 54 73 / 30 30 40 60 TIJERAS......................... 56 80 57 76 / 30 30 40 60 MORIARTY/ESTANCIA............... 48 84 49 79 / 10 30 40 50 CLINES CORNERS.................. 54 80 54 76 / 20 30 30 50 GRAN QUIVIRA.................... 55 78 56 73 / 10 20 30 40 CARRIZOZO....................... 58 81 59 76 / 10 20 30 30 RUIDOSO......................... 55 72 56 66 / 10 30 30 40 CAPULIN......................... 54 82 54 72 / 5 20 20 60 RATON........................... 49 87 52 75 / 10 20 20 50 SPRINGER........................ 52 86 54 77 / 5 20 20 40 LAS VEGAS....................... 51 82 52 74 / 10 30 30 40 CLAYTON......................... 58 91 59 80 / 0 5 10 30 ROY............................. 56 86 57 78 / 0 10 20 40 CONCHAS......................... 60 93 61 88 / 0 5 10 30 SANTA ROSA...................... 59 92 61 87 / 0 10 10 20 TUCUMCARI....................... 61 96 62 91 / 0 5 10 30 CLOVIS.......................... 60 91 61 86 / 0 5 10 20 PORTALES........................ 59 92 61 87 / 0 5 10 20 FORT SUMNER..................... 59 92 61 85 / 0 5 10 20 ROSWELL......................... 61 93 63 88 / 0 5 10 20 PICACHO......................... 58 82 60 77 / 0 20 20 30 ELK............................. 57 77 59 73 / 5 20 20 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER
Hazardous weather outlook, Sep 10, 5:36 AM MDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 536 AM MDT MON SEP 10 2012 NMZ501>540-111145- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 536 AM MDT MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP ALONG AND IMMEDIATELY BEHIND A COLD FRONT LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...GENERALLY EAST OF THE CENTRAL MOUNTAIN CHAIN. THE GREATEST THREAT AREA WILL BE THE NORTHEAST HIGHLANDS AND PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY ACROSS THE NORTHEAST HIGHLANDS AND PLAINS. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 12:32 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 118 min |
| Sep 10, 3:09 PM MDT | Special Weather Statement | ABQ | Valencia | 36 min |
| Sep 10, 4:49 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| Sep 10, 5:11 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Sep 10, 5:51 PM MDT | Areal Flood Advisory | ABQ | Cibola | 114 min |
Nearby
Areal Flood Advisories in New Mexico, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.